Multiplicity-free Schubert calculus

Hugh Thomas, Alexander Yong

Research output: Contribution to journalArticlepeer-review


Multiplicity-free algebraic geometry is the study of subvarieties Y⊆X with the "smallest invariants" as witnessed by a multiplicity-free Chow ring decomposition of [Y] ε A-(X) into a predetermined linear basis. This paper concerns the case of Richardson subvarieties of the Grassmannian in terms of the Schubert basis. We give a nonrecursive combinatorial classification of multiplicity-free Richardson varieties, i.e., we classify multiplicity-free products of Schubert classes. This answers a question of W. Fulton.

Original languageEnglish (US)
Pages (from-to)171-186
Number of pages16
JournalCanadian Mathematical Bulletin
Issue number1
StatePublished - Mar 2010

ASJC Scopus subject areas

  • General Mathematics


Dive into the research topics of 'Multiplicity-free Schubert calculus'. Together they form a unique fingerprint.

Cite this